Psycho-Babble Medication Thread 1071990

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

One of my medications is giving me problems or....

Posted by seeking information on October 7, 2014, at 21:13:21

Hi there, I thought I would shoot this question out to see if anyone has any insights or thoughts about my medications. I have OCD, panic attacks, and GAD, and over the past year, quite a few things have been patched together to treat it. I take the following
Prozac 10 MGs
Klonopin .5 MGs once a day
NAC (supplement) 600 MG twice a day
Neurontin 100 MGs twice a day
Topamax 15 MGs twice a day

Here is my problem... something in my combo is agitating me to the point that I have anxiety and restlessness. Sometimes I am having panic attacks as well. The two things I suspect are

1) The neurontin, topamax, and NAC are somehow not playing well with each other.
OR
2) stress has crept up on me and my SSRI needs to be boosted

I recently switched PDOCs and am concerned that I made a mistake doing this. My other pdoc was a clinical researcher, this new one is more of an HMO doc with quite the caseload. We talked about things today, and she would like me to move forward with upping my prozac. I am happy to do this, but am concerned that I am not addressing a potential issue of having a med combo that disagrees with me, when perhaps just stopping or stepping down a bit from one of the meds would help.
Does anyone have any insights or information that they would care to share? Please no med horror stories though, that is a bit of an anxiety trigger for me.
Thanks

 

Lou's response-makehybreigh seeking information

Posted by Lou Pilder on October 8, 2014, at 9:32:30

In reply to One of my medications is giving me problems or...., posted by seeking information on October 7, 2014, at 21:13:21

> Hi there, I thought I would shoot this question out to see if anyone has any insights or thoughts about my medications. I have OCD, panic attacks, and GAD, and over the past year, quite a few things have been patched together to treat it. I take the following
> Prozac 10 MGs
> Klonopin .5 MGs once a day
> NAC (supplement) 600 MG twice a day
> Neurontin 100 MGs twice a day
> Topamax 15 MGs twice a day
>
> Here is my problem... something in my combo is agitating me to the point that I have anxiety and restlessness. Sometimes I am having panic attacks as well. The two things I suspect are
>
> 1) The neurontin, topamax, and NAC are somehow not playing well with each other.
> OR
> 2) stress has crept up on me and my SSRI needs to be boosted
>
> I recently switched PDOCs and am concerned that I made a mistake doing this. My other pdoc was a clinical researcher, this new one is more of an HMO doc with quite the caseload. We talked about things today, and she would like me to move forward with upping my prozac. I am happy to do this, but am concerned that I am not addressing a potential issue of having a med combo that disagrees with me, when perhaps just stopping or stepping down a bit from one of the meds would help.
> Does anyone have any insights or information that they would care to share? Please no med horror stories though, that is a bit of an anxiety trigger for me.
> Thanks

s_i,
You wrote,[...if anyone has any insights..no med horror stories, though...]
I have read your post and could offer a way that you could be freed from the agitation, anxiety and restlessness. However, your request to not include horror stories prevents me from posting about that to you. If at some time that you withdraw your request, please post that and I could then offer you information that I think could be of value to you to help you overcome your agitation, anxiety and restlessness.
Lou

 

Re: One of my medications is giving me problems or.... seeking information

Posted by Phillipa on October 8, 2014, at 9:40:13

In reply to One of my medications is giving me problems or...., posted by seeking information on October 7, 2014, at 21:13:21

I wish I did but since I'm not a doctor nor familiar with all the meds you are on I can't. I do hope that someone with some experience with same as you is able to help with your problem. Phillipa

 

Re: One of my medications is giving me problems or.... seeking information

Posted by SLS on October 8, 2014, at 14:57:36

In reply to One of my medications is giving me problems or...., posted by seeking information on October 7, 2014, at 21:13:21

Fluoxetine can produce insomnia and agitation in some people - particularly if they carry the "S" allele (homozygous) for the serotonin transporter gene. If the agitation emerged immediately upon the addition of fluoxetine, and has persisted for several weeks, you might want to explore alternative drugs - perhaps fluvoxamine.

Sometimes, fluoxetine - more so than the other SSRIs - can produce transient anxiety and agitation as startup side effects early in treatment. Doctors who are motivated to establish fluoxetine treatment for a patient will sometimes add a benzodiazepine as a temporary bridge for a few weeks to mitigate these effects.


- Scott

 

Re: One of my medications is giving me problems or.... SLS

Posted by seeking information on October 8, 2014, at 18:03:25

In reply to Re: One of my medications is giving me problems or.... seeking information, posted by SLS on October 8, 2014, at 14:57:36

Thanks for the info, I don't think the Prozac is doing it... I've taken it off and on for years, though my most recent taper from lexapro to Prozac was no fun. I am.wondering if I had a slip from work stress and major life changes... I've had three bad bouts of anxiety and panic the past three months (started when I tried to cut back my benzo BAD idea)... lots of med changes too so its been difficult to isolate this down. -

 

Re: One of my medications is giving me problems or.... seeking information

Posted by SLS on October 8, 2014, at 19:55:17

In reply to Re: One of my medications is giving me problems or.... SLS, posted by seeking information on October 8, 2014, at 18:03:25

> Thanks for the info, I don't think the Prozac is doing it... I've taken it off and on for years, though my most recent taper from lexapro to Prozac was no fun. I am.wondering if I had a slip from work stress and major life changes... I've had three bad bouts of anxiety and panic the past three months (started when I tried to cut back my benzo BAD idea)... lots of med changes too so its been difficult to isolate this down. -

What are your reasons for keeping your dosage of Prozac so low?


- Scott

 

Re: One of my medications is giving me problems or.... SLS

Posted by seeking information on October 8, 2014, at 20:30:58

In reply to Re: One of my medications is giving me problems or.... seeking information, posted by SLS on October 8, 2014, at 19:55:17

hey there,
Thanks for the follow up. Ive tended to keep it low because of the SSRI side effects I get (i.e restless legs, weight gain, etc). I've actually done pretty well on sub therapeutic doses in the past (i.e 5 MGS) as long as I augment with stuff. For the longest time Topamax was a great augmenter for my OCD, but then I got a kidney stone and went off it for a year... We tried all sorts of stuff (NAC, gabapentin) before we finally added it back in at a low dose of 30 MGs. I am bumping up my prozac to 15 as a start, and will not hesitate to go higher if I need to. Ideally, I'd like to go back to my Topamax, Prozax, Klonopin combo and ditch all this other stuff, but my new PDOC has told me to touch nothing at this point and focus on increasing the Prozac.

 

Re: One of my medications is giving me problems or.... seeking information

Posted by phidippus on October 20, 2014, at 20:06:26

In reply to One of my medications is giving me problems or...., posted by seeking information on October 7, 2014, at 21:13:21

10 mgs of PRozac is inadequate. You need to be taking at least 60 mgs to treat your OCD.

Klonopin would provide better relief from panic symptoms in the 1-2 mg range.

NAC is fine.

Neurontin dose is so low you might as well not be taking it. Same with the Topomax, which could be a great augmenter to your prozac at, say, a 100 mg dose.

I have OCD, btw.

Eric

 

Re: One of my medications is giving me problems or.... phidippus

Posted by seekinginformation on November 1, 2014, at 18:50:18

In reply to Re: One of my medications is giving me problems or.... seeking information, posted by phidippus on October 20, 2014, at 20:06:26

Hi Eric,
Thanks for your response. We tried upping my Prozac and the I developed akathisia and tremor. Interestinly, I actually did very well with a low dose of Prozac and Topamax. I still had OCD, but the improvement was amazing. I've posted a longer post outlining the current issues I am having. I really appreciate you taking the time to answer.
Thanks


> 10 mgs of PRozac is inadequate. You need to be taking at least 60 mgs to treat your OCD.
>
> Klonopin would provide better relief from panic symptoms in the 1-2 mg range.
>
> NAC is fine.
>
> Neurontin dose is so low you might as well not be taking it. Same with the Topomax, which could be a great augmenter to your prozac at, say, a 100 mg dose.
>
> I have OCD, btw.
>
> Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.